Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Child with thyroid took additional tablets accidentally, had treatment with tube aiding stomach cleaning. What else needs to be done?

hello daughter is 3 years old and is under thyronorm medication since birth ( congenital hypothyroidism ).She takes 62.5 mcg of thyronorm every morning regularly. This morning she just chewed about 10-12 additional 50mcg tablets in a flash before we could realise. We immediately made her vomit things and took her to a nearby hospital who also sent a tube through her noose and cleaned her stomach. But the doctor has asked us to be at the hospital for a 24hr observation. We are worried, so looking to your suggestion on anything else we need to do.
Asked On : Tue, 11 Sep 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi Vijay,
Thanks for writing in to Healthcare Magic!
The medicines should be store high enough to be accessed by children to avoid such incidence.
Thank God you got it by chance, what would have happened if the child could have done it unnoticed.
you have done the right thing, immediate vomit was a good thing.
In hospital they do gastric lavage to remove remnant drug, still if beyond one hour significant drug gets in blood.
She may have life threatening arrhythmias and fever and has to stay in hospital for at least 24 hours and if becomes sick then till she gets better.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Tue, 11 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor